MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Model Number TSH
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot numbers: 4 - asku, 31103800, 335107, 341699, 373386, 35426803.For 8 events, a general reagent issue can be excluded.The investigation did not identify a product problem.The cause of the event could not be determined.Assays from different manufacturers can generate different results due to different overall set-ups, different anti-bodies used, differences in reference materials and differences in standardization methodology.For 2 events, a general reagent issue can be excluded.The investigation did not identify a product problem.The cause of the event could not be determined.For 1 event, the customer's high tsh result was reproduced at the investigation site.An interfering factor was not identified.A reagent product problem was not found.The sample was investigated using size exclusion chromatography and no interfering factors were identified.The investigation did not identify a product problem.The cause of the event could not be determined.For 1 event, the investigation is not yet available.The follow up/corrective actions for 10 events was that the samples were requested for investigation.For 5 of these events, the sample could not be provided.The follow up/corrective actions for 1 event was that the sample was requested for investigation and the customer tested the sample on 2 different analyzers from different manufacturers.The follow up/corrective actions for 1 event was that troubleshooting was performed on the instrument and the instrument was operating within specification.No devices were returned.This device is not labeled for single use and is not reprocessed or reused.
 
Event or Problem Description
This report summarizes 12 malfunction events.High results were generated by the cobas 8000 e 602 module, the cobas 6000 e 601 module, an elecsys e170 modular analytics immunoassay analyzer and a cobas e 411 immunoassay analyzer.The event involved 14 patients with high results for the elecsys tsh assay.The ages for 11 patients ranged from (b)(6) - (b)(6).The other patients' ages were requested, but were not provided.The patients' weights were requested, but were not provided.There were 6 females and 5 males.The other patients' genders were requested, but were not provided.The patients' races were requested, but were not provided.The patients' ethnicities were requested, but were not provided.
 
Additional Manufacturer Narrative
For the remaining event, the customer did not submit the sample for investigation.The investigation did not identify a product problem.The cause of the event could not be determined.A general reagent issue could be excluded.Tsh assays from different manufacturers can generate different results due to the overall setup of the assays, the antibodies used, and differences in reference materials and standardization methods.

Brand Name
ELECSYS TSH ASSAY
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250
MDR Report Key8284592
Report Number1823260-2019-90064
Device Sequence Number1587655
Product Code JLW
UDI-Device Identifier04015630899661
UDI-Public04015630899661
Combination Product (Y/N)N
Number of Events Summarized12
Summary Report (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberTSH
Device Lot Number328081, 31103801, 34169900
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date04/11/2019
Patient Sequence Number1